MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10678
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address: additional contact name: dr.(b)(6).Occupation: radiology tech.Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a fistulogram of the left forearm, a performer introducer check-flo valve leaked.The sheath was inserted over an unspecified cook uniglide 180 roadrunner wire guide.Upon removal of the dilator, blood was noted to be leaking from the valve.No intervention was required for blood loss.A new sheath was inserted and the procedure was completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
On (b)(6) 2019 cook was informed of an incident involving a performer introducer.The device was being used for a left forearm fistulagram.It was reported that during the procedure blood was leaking from the check-flo of the device when the dilator was removed.As a result, the sheath was removed and replaced.The procedure was completed with the new sheath.There were no adverse patient effects were reported.The patient did not require any additional procedures as a result of this occurrence.This complaint is related to (b)(4), which occurred during the same procedure.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, manufacturer¿s instructions, quality control procedures, drawing, trending, and a visual inspection as well as a functional test of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used performer introducer was returned for investigation.No damage was noted to the silicone disk in the hub.The device was leak tested by attaching a hemostat to the distal end of the sheath tubing and attaching a syringe to the sidearm.A leak was noted at the proximal end of the hub around the disk.The cap was removed to measure the span of the hub assembly.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.This failure mode was previously investigated under capa (b)(4) for an increasing trend in rycfw valve leakage complaints.The root cause investigation of the capa identified two contributing factors: under-tightening of the cap and inadequate instructions for cap tightening.The action to address these causes was to implement a fixed span gauge to measure the distance of the cap to the bottom of the valve body of the check-flo to ensure the caps are adequately tightened onto the body of the valves.The capa engineer was contacted and informed of this complaint.It was confirmed that the check-flo valve from this lot was manufactured from our supplier prior to the capa implementation.The complaint was confirmed based on customer testimony as well as the returned device analysis.The results of the investigation have concluded that manufacturing is the most likely cause for this failure.The analysis identified that the cap was not securely tightened, causing liquid to leak from around the silicone disk.The results of a capa investigation into this issue have implemented the use of a span gauge during manufacture and quality control to check that the caps are securely tightened.The investigation found that the affected components were manufactured at the supplier before the capa was implemented.The verification of effectiveness for the capa was completed with successful results and thus no further remediation is required at this time.We have notified the appropriate personnel of this event and will continue to monitor for similar complaints.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9272467
Report Number1820334-2019-02761
Device Sequence Number1892196
Product Code DYB
UDI-Device Identifier00827002106789
UDI-Public(01)00827002106789(17)220913(10)10011873
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2022
Device Model NumberG10678
Device Catalogue NumberRYCFW-7.0-35-6-RB-CW
Device Lot Number10011873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1